Ohio, 2013Heavy Rain in Ohio, June 18, 2013
June 18, 2013 · NWS ILN · 1 event in 1 county or zone
A slow moving band of showers and thunderstorms produced heavy rainfall across portions of southwestern Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving band of showers and thunderstorms produced heavy rainfall across portions of southwestern Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 5:35 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 18, 5:35 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
635 AM EDT TUE JUN 18 2013
.SYNOPSIS...
SURFACE LOW PRESSURE WILL MOVE FROM OHIO TO PENNSYLVANIA TODAY AND
DRAPE A WEAK COLD FRONT THROUGH OHIO AND SOUTHERN INDIANA. HIGH
PRESSURE WILL BUILD IN THE GREAT LAKES TONIGHT AND USHER IN DRIER
AIR ON NORTHERLY WINDS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FINALLY HAVE SOMETHING TO KEY OFF OF FOR THE FORECAST TODAY.
WEAK COLD FRONT CROSSING THE REGION WILL MIX WITH AN UPPER LEVEL
SHORTWAVE PUSHING INTO THE OHIO VALLEY FROM THE UPPER MIDWEST LATE
IN THE AFTERNOON AND EARLY EVENING. WHILE THE SURFACE FRONT IS
BARELY DISCERNABLE...IT WILL INTERACT WITH THE MID LEVEL SHORTWAVE
TO ALLOW THUNDERSTORMS TO SPROUT IN AN ATMOSPHERE THAT COULD
SUPPORT SEVERE STORMS LATER TODAY. DECENT LAPSE RATES IN THE LOWER
ATMOSPHERE AND A MID LEVEL PUSH WILL LET UPDRAFTS ACCELERATE
QUICKLY LATER TODAY. WHILE DIRECTIONAL SHEAR IS NOT VERY
STRONG...THERE SHOULD BE ENOUGH SPEED SHEAR FOR TILTED UPDRAFTS TO
SUPPORT A WET MICROBURST PATTERN...POSSIBLY SOME LARGE HAIL.
BEFORE THE STORMS RAIN THEMSELVES OUT...OUTFLOWS FROM THESE STORMS
INTERACTING WITH EACH OTHER WILL SUPPORT ADDITIONAL DEVELOPMENT.
DO NOT EXPECT STORMS TO LAST LONG IN ANY ONE LOCATION BUT HEAVY
RAIN...LOCALIZED FLOODING...AND A QUICK RAMP-UP WITH POTENTIAL FOR
LARGE HAIL ARE REAL THREATS THIS AFTERNOON AND EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SHOWERS AND STORMS WILL BE AROUND AT THE START OF THE PERIOD BUT
WILL QUICKLY BE RAMPING DOWN AROUND MIDNIGHT AS THE SHORTWAVE AXIS
CROSSES THE CWA. THREAT FOR STORMS TO CONTINUE THROUGH MIDNIGHT IS
HIGHLIGHTED IN THE SOUTH AND SOUTHEAST. AFTER THIS TIME...DRIER
AIR ON NORTHERLY WINDS WILL INFILTRATE THE OHIO VALLEY BEHIND THE
FRONT AND UPPER LEVEL SHORTWAVE.
A DRY PERIOD IS IN THE OFFING AFTER TONIGHT. TEMPERATURES WILL BE
NEAR NORMAL ON BOTH DAYTIME HIGHS AND NIGHTTIME LOWS...GENERALLY
AROUND 80 AND IN THE UPPER 50S TO AROUND 60.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MID LEVEL RIDGE BUILDS INTO THE NATIONS MID SECTION AT MID WEEK
WITH FLOW BECOMING NORTHWESTERLY OVER THE OHIO VALLEY.
SURFACE HIGH PRESSURE TO BUILD SE BECOMING CENTERED OVER THE REGION
WEDNESDAY. THIS HIGH WILL PROVIDE DRY WEATHER CONDITIONS AND OFFER
TEMPERATURES A LTL BELOW NORMAL WEDNESDAY AND CLOSE TO NORMAL
THURSDAY.
MID LEVEL RIDGE AXIS TO SLIDE EAST INTO THE MID MS VALLEY BY THE END
OF THE WEEK. A SOUTHERLY LOW LEVEL FLOW WILL DEVELOP ON THE BACK
SIDE OF THIS RETREATING SFC HIGH PRESSURE FOR THE END OF THE WEEK.
THIS WILL ALLOW FOR A WARMING TREND FOR THE END OF THE WEEK INTO NEXT
WEEKEND. HIGHS ON FRIDAY ARE GENERALLY EXPECTED TO BE IN THE MIDDLE
80S.
SOME MODEL SOLN DIFFERENCES EXIST REGARDING HOW FAR EAST THE RIDGE
BUILDS AND RESULTANT...HEAT AND SUPPRESSION OF DEEP CONVECTION.
LATEST OPERATIONAL ECMWF/GFS WOULD SUGGEST THAT WIDESPREAD
CONVECTION WILL HOLD OFF THRU SATURDAY. WILL ALLOW SLIGHT CHC POPS
SATURDAY NIGHT AND LOW POP CHANCE TO DEVELOP SUNDAY WITH SOME
EVIDENCE THAT A THUNDERSTORM COMPLEX WILL DIVE SE INTO THE OHIO
VALLEY. SINCE A GOOD DEAL OF UNCERTAINTY EXISTS AT THIS TIMEFRAME
REGARDING TIMING AND PLACEMENT HAVE LIMITED POPS. SFC FRONT TO LAY
OUT ACRS SRN GREAT LAKES MONDAY. WILL CONTINUE A LOW POP CHC FOR
PRECIP WITH THE BEST CHANCE ACRS THE NORTH.
IN THE WARM SECTOR EXPECT HIGHS IN THE MID/UPR 80S BOTH SATURDAY/
SUNDAY AND INTO EARLY NEXT WEEK.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
OVERNIGHT CONVECTION CONTINUES TO FLARE AS ENERGY WORKS THROUGH
THE FAST FLOW ACROSS SRN OH/IN AND INTO KY. MODELS ARE INDICATING
THAT THIS SUPPORT SLIPS E OVER THE NEXT FEW HOURS AND THAT THIS
CURRENT CONVECTION WILL WEAKEN AS IT DOES.
THE A SECOND S/WV IN THE NORTHWEST FLOW WORKS TOWARDS THE REGION
LATE THIS AFTERNOON...REACHING THE REGION BETWEEN 00-03Z. THIS
FEATURE...ALONG WITH LINGERING INSTABILITY NEAR AND BEHIND A
STALLED FRONT WILL TRIGGER ANOTHER ROUND OF CONVECTION. KEPT THE
MENTION OF VCTS/CB AT THE TERMINALS STARTING AT 18Z. THE BEST CHC
OF TSTM THIS AFTN INTO EVENING LOOKS TO BE ALONG THE OHIO
RIVER...SO PUT A TEMPO IN THE CVG/LUK TAFS AROUND 00Z FOR A FEW
HOURS. THE SECOND S/WV SHOULD BE MOVING PAST BY 06Z...SO BROUGHT
THE PCPN TO AN END AT 06Z AND SCT OUT THE CLOUDS. COULD SEE SOME
MVFR FOG AT THE SOUTHERN TAFS...AND POSSIBLY IFR AT LUK.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...SITES
Hazardous weather outlook, Jun 18, 3:59 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
459 AM EDT TUE JUN 18 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
459 AM EDT TUE JUN 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE REGION
TODAY...WITH A MARKED INCREASE LATER IN THE AFTERNOON AND
EVENING. WIND PROFILES AND THE INSTABILITY IN PLACE ARE
SUPPORTIVE OF RAPID DEVELOPMENT OF SLOW MOVING THUNDERSTORMS.
THESE STORMS WILL HAVE THE HIGH POTENTIAL FOR TORRENTIAL RAINFALL
TODAY. IN THE CORES OF THESE STORMS WILL ALSO EXIST A HEIGHTENED
CHANCE FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER IN THE DAY.
In the hours before
Special weather statement, Jun 18, 7:01 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
801 AM EDT TUE JUN 18 2013
OHZ055-056-065-181230-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
801 AM EDT TUE JUN 18 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...
SOUTHEASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 830
AM EDT...
AT 756 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRICE...
MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PICKERINGTON...CANAL
WINCHESTER AND BALTIMORE.
ALSO...LITHOPOLIS AND CARROLL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3984 8254 3976 8280 3993 8294 4003 8275
Heavy Rain, Butler
- When
- June 18, 7:01 AM EST to 8:01 AM EST
- Where
- Butler County, 0.19 mi W of Poast Town
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 39.550, -84.384
A car was stranded in 3 feet of water under a railroad overpass along State Route 4 due to heavy rainfall.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Idaho, June 18, 20131 death · 1 event
- Damaging Winds in Georgia, June 18, 2013$139,000 · 60 kt wind · 6 events
- Tornado and Damaging Winds in North Carolina, June 18, 2013$151,000 · EF0 · 3 events
- Hail in Minnesota, June 18, 2013$100,000 · 2.5 in hail · 5 events
- Flash Flooding and Hail in Massachusetts, June 18, 2013$40,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, June 18, 2013EF1 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 18, 2013$20,000 · 53 kt wind · 11 events
- Flash Flooding and Damaging Winds in South Carolina, June 18, 2013$19,000 · 50 kt wind · 11 events
- Flash Flooding and Flood in New Jersey, June 18, 2013$20,000 · 9 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 19 events
- Flash Flooding and Hail in Kansas, June 18, 20132 in hail · 18 events
- Hail and Damaging Wind in Iowa, June 18, 2013$21,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459450.